MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-14
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Activation Failure (3270)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 02/08/2024
Type of Reportable Event Death
Event or Problem Description
Medtronic received a report that two pipeline devices failed to open.During the procedure an anterior choroidal artery bleed was observed.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left para-ophthalmic artery.Landing zone: distal 2.71 mm and proximal 4.72 mm.It was noted the patient's  vessel tortuosity was minimal.Dual antiplatelet treatment was administered.The angiographic result post procedure showed a para-ophthalmic aneurysm treated with a pipeline device , however during the procedure the physician noticed a bleed from the anterior choroidal artery.It was reported that the patient had a left para-ophthalmic aneurysm that was to be treated with a pipeline.A 5.0mmx14mm pipeline device (lot #b555601) was selected.During deployment of the first device the distal end/middle would not open, and the decision was made to not deploy the device.Device was removed.It was reported the pipeline failed to open in the middle and distal sections.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline was removed from the patient by resheathing and removing with the microcatheter.  a second pipeline device was selected 5.0mmx14mm (lot#b420979).The distal end of the device was lazy to open, however after multiple techniques the device opened.After a contrast run of the vessel, post pipeline deployment, it was observed that the distal part of the device still needed a balloon to help with distal apposition.At this time, the physician also noticed a bleed from the anterior choroidal artery.A sceptor balloon was inflated to help p ipeline achieve complete apposition and inflated multiple times to stop the anterior choroidal bleeding.It was reported for the second pipeline the distal section did not open.The pipeline was not positioned in a bend.More than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed more than 2 times.A balloon angioplasty was required to open the pipeline.The pipeline was not removed from the patient.Full wall apposition was achieved.  the pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The patient experienced intraoperative anterior choroidal artery bleed.Ancillary devices include a bmx 81 7f x 95 cm (lot # f00007767), sofia 5f x 125 cm guide catheter (lot # 0000448444).
 
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (lot: 226058677); implant date n/a; explant date n/a product id ped2-500-14 (b420979); medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received that the cause of the event was not determined.It was noted that the patient expired.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key18698034
Report Number2029214-2024-00270
Device Sequence Number15559565
Product Code OUT
UDI-Device Identifier00763000284695
UDI-Public00763000284695
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model NumberPED2-500-14
Device Catalogue NumberPED2-500-14
Device Lot NumberB555601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date03/14/2024
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Death;
Patient Age72 YR
Patient SexFemale